Discussions that mention mobic

Arthritis board


Hi, yes I know all too well what a relief it is to finally have a diagnosis for something. I got diagnosed with my spine problems right away after having an MRI. But I still have other inflammatory issues and joint pains, etc that I thought were diagnosed, but now it seems not. Lupus was suspected for me about 18 yrs ago due to facial rash & the dermatologist asked all sorts of other questions like other symptoms I might have been having, which I was. He suspected lupus, but I couldnt really follow up due to no health insurance. So over the years I've had flare ups of joint pains, swelling, rashes, visual problems, headaches, hives, angiodaema, muscle pains, major fatigue, etc..
In 2004 I finally got health insurance thru a job and finally saw a rheumy for the first time. He gave me Bextra first , but a few weeks later it was taken off the market. And of course the Bextra was working pretty good. He had me try Mobic & relafen (both of which cause my eyes to swell shut), then I went down fast. I got so bad he finally put me on Prednisone. I took 40mg per day for about 1 or 2 months, then tapered off slowly over 8 months. I tell you this Prednisone is like a miracle drug, I hadnt felt that good in years! Every symptom disappeared, including in areas I didnt realize were bothering me. I did gain some weight, which was mostly bloat and moon face...but I was able to exercise again so I guess that helped to keep me from gaining too much. He also had me start Plaquenil (200mg twice per day) at the same time. Plaquenil takes many months to build up in your system so the doc gave this at the same time so that it would be built up enough when the steroids were stopped. So I've been on the same dose of Plaquenil for several years now without any side effects or anything. It seemed to keep my flares more under control...either they were less severe or didnt last as long. Sorry I do not have any experience with Humira but Im sure others will post about that.

One strange thing...I didnt gain too much weight from the oral prednisone, but I did gain alot (and massive moon face) from all the spinal epidural steroid injections i've had. But then again I had developed severe spine problems so therefore could not exercise at all. I also had one ankle act up on me again. However, I did watch what I ate (I seem to completely lose my appetite while on any steroids)..so I ate even less than before and that did not prevent me from gaining steroid weight and bloat. The good thing is, the steroid weight will gradually come off once the med is stopped. For me it takes a while (5 to 6 months) but at least it does go away.

Again, I'm really happy that you are being treated & that the treatments are working for you. I hope it stays that way and you are able to get back to a more normal life!